Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 215, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 8, 2005, 8:28 PM CDT for Pierce County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2005, 8:28 PM CDT (01:28 UTC)
- Expired
- Jul 8, 2005, 9:07 PM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Pierce County, WI
The radar
The Minneapolis radar (KMPX), 74 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 090129 SVRMPX WIC093-090230- /O.NEW.KMPX.SV.W.0215.050709T0128Z-050709T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 828 PM CDT FRI JUL 8 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIERCE COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 930 PM CDT * AT 826 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR RIVER FALLS...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY LAT...LON 4486 9256 4485 9276 4474 9276 4469 9252 $$ JPR
2 follow-up statements
000 WWUS53 KMPX 090150 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 847 PM CDT FRI JUL 8 2005 WIC093-090230- /O.CON.KMPX.SV.W.0215.000000T0000Z-050709T0230Z/ PIERCE WI- 847 PM CDT FRI JUL 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR PIERCE COUNTY... AT 828 PM...4 INCH DIAMETER TREE LIMBS WERE BLOWN DOWN AT THE INTERSECTION OF COUNTY ROAD F AND M IN FAR NORTHWEST PIERCE COUNTY. AT 846 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED 5 MILES WEST OF RIVER FALLS...AND MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 4486 9256 4485 9276 4474 9276 4469 9252 $$ JPR
000 WWUS53 KMPX 090207 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 908 PM CDT FRI JUL 8 2005 WIC093-090218- /O.CAN.KMPX.SV.W.0215.000000T0000Z-050709T0230Z/ PIERCE WI- 908 PM CDT FRI JUL 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PIERCE COUNTY IS CANCELLED... RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS. THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4486 9256 4485 9276 4474 9276 4469 9252 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:50 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Jul 8, 2:50 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 250 PM CDT FRI JUL 8 2005 .DISCUSSION... THUNDERSTORM COMPLEX THAT BEGAN OVER EASTERN ND EARLY THIS MORNING NOW OVER NW IA AND TRYING TO FADE AWAY. MCV EVIDENT IN THE WATER VAPOR IMAGERY OVER NORTH CENTRAL MN WITH A SHORT WAVE STRETCHING BACK TO NEAR ABERDEEN. 12Z NAM QUITE EXCITED ABOUT CONVECTION OVER THE EASTERN CWA THROUGH THE EVENING WITH PRETTY GOOD LAYER Q-VECTOR CONVERGENCE/MOISTURE INDICATED. LAYER DIVERGENCE ALOFT IS ALSO QUITE IMPRESSIVE. VERTICAL PROFILE ALSO VEERS DRAMATICALLY FROM THE SURFACE TO 500 MB. THE 00Z WRF DID NOT HANDLE THIS MORNINGS CONVECTION AT ALL. IN FACT...THE RUN FROM THE NIGHT BEFORE WAS JUST ABOUT SPOT ON WITH THE BOW MOVING ACROSS EASTERN SD AND WEST CENTRAL/SW MN FOR THIS MORNING. ANYWAY...LAST NIGHTS WRF RUN INDICATES ONLY A FEW SHOWERS THIS AFTERNOON/EVENING OVER THE EASTERN CWA. WILL USE 20 TO 40 POPS FOR THIS EVENING FROM WEST TO EAST...THEN KNOCK THE ACTIVITY OUT DURING THE EARLY MORNING HOURS. ADDED SOME PATCHY FOG TO THE NORTHERN AND WESTERN CWA FOR THE EARLY MORNING HOURS DUE TO THE RAIN FROM THIS MORNING/EARLY AFTERNOON AND LACK OF ANY SIGNIFICANT HEATING TO REALLY DRY THINGS UP. FOG TECHNIQUE USING THE NAM BUFKIT PROFILES FOR AXN AND STC SHOW PRETTY GOOD CHANCES FOR FOG AS WELL. SATURDAY BEGINS THE WARM UP THAT SHOULD LAST THROUGH MONDAY. RIDGING ALOFT WILL SPREAD IN FROM THE DAKOTAS AND 850 MB WILL CLIMB INTO THE LOWER TO MIDDLE 20S THROUGH MONDAY. THIS WOULD GIVE HIGHS IN THE LOWER TO MIDDLE 90S WHICH IS PRECISELY WHAT THE MET AND MAV ARE GIVING. SO NO ARGUMENT HERE. NAM MODEL SURFACE DEW POINTS SEEM TO BE ABOUT 5 TO 8 DEGREES TO HIGH DURING THE WEEKEND AND PREFER A RANGE IN THE UPPER 60S TO LOWER 70S...WHICH IS IN LINE WITH THE MAV GUIDANCE. THIS WOULD PRODUCE A HEAT INDEX VALUE OF 103 DEGREES SUNDAY AFTERNOON FOR THE MSP AREA WHICH IS CLOSE TO A HEAT ADVISORY UNDER THE LATEST CRITERIA. THE PROBLEM IS THE LOW SUNDAY NIGHT IS GOING TO BE CLOSE TO 75 DEGREES. HENCE...WILL HAVE TO CLOSELY MONITOR THE NEED FOR A HEAT ADVISORY FOR SUNDAY/SUNDAY NIGHT. MONDAY A LITTLE IFFY AS UPPER HEIGHTS BEGIN TO LOWER WITH APPROACHING COOL FRONT AND SHORT WAVE...BUT ANOTHER HOT DAY COULD BE IN STORE FOR THE EASTERN AND SOUTHERN PORTIONS OF THE CWA AND USED LOWER 90S FOR THIS AREA WHICH WAS CLOSE TO THE MEX GUIDANCE. LONGER TERM...MONDAY NIGHT THROUGH FRIDAY EXPECT MCS TO MOVE SE THRU CWA MON NIGHT AHEAD OF 500MB SHORT WAVE. SHORT WAVE SLOW TO MOVE THRU TUE SO LEFT 20 POPS IN FCST INTO AFT. A BREAK TUE NIGHT WITH DRIER AIR FILTERING IN BEHIND WAVE BUT ON WED ANOTHER SHORT WAVE...THIS TIME ACCOMPANIED BY A SFC/850MB FRONT IS FCST TO SWING THRU ZONES. HAVE ADDED SCT POPS WED INTO WED NIGHT FOR THIS FROPA. THU THRU FRI LOOK DRY AS SFC HIGH BUILDS IN ALONG WITH CAA. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && RAH/MARGRAF
Hazardous weather outlook, Jul 8, 11:48 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1148 AM CDT FRI JUL 8 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-091047- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 1148 AM CDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE REGION THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE STRONG... CAUSING HAIL UP TO DIME SIZE ALONG WITH WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY. RAH
In the hours before
Local storm report, Jul 8, 7:05 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 PM CDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 WNW RIVER FALLS 44.88N 92.72W
07/08/2005 1.50 INCH ST. CROIX WI TRAINED SPOTTER
HAIL CAUSED VEGETATION DAMAGE ON THE SPOTTERS PROPERTY.
ALSO REPORTED WIND GUSTS TO 50 MPH THAT RESULTED IN NO
ADDITIONAL DAMAGE.
&&
KATLocal storm report, Jul 8, 8:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
802 PM CDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL RIVER FALLS 44.86N 92.62W
07/08/2005 0.88 INCH PIERCE WI LAW ENFORCEMENT
COUNTY DISPATCH REPORTED DIME TO NICKEL SIZE HAIL IN
RIVER FALLS.
0759 PM TSTM WND DMG RIVER FALLS 44.86N 92.62W
07/08/2005 PIERCE WI LAW ENFORCEMENT
COUNTY DISPATCH REPORTED LARGE OAK TREE BLOWN DOWN ON A
CAR. EXACT SIZE OF THE TREE UNKNOWN.
&&
KATThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:29 PM CDT | Flash Flood Warning | MPX | Pierce, Saint Croix | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.